Alert archive / Oklahoma / Flash Flood Warnings in 1996

Flash Flood Warning 3, NWS Norman, OK

June 12, 1996Choctaw County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 12, 1996, 8:43 PM CDT for Choctaw County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 12, 1996, 8:43 PM CDT (01:43 UTC)
Expired
Jun 12, 1996, 11:30 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Choctaw County, OK

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1996-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1996-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1939 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 130141
FFWOKC
OKC023-130430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
843 PM CDT WED JUN 12 1996

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     SOUTHWESTERN CHOCTAW

INCLUDING THE FOLLOWING LOCATIONS
     BOSWELL...SOPER AND UNGER


DOPPLER RADAR INDICATES THAT OVER FOUR INCHES OF RAIN HAS FALLEN OVER
SOUTHWEST CHOCTAW COUNTY SINCE 530 PM. WITH UP TO AN INCH
OF ADDITIONAL RAINFALL POSSIBLE...ROADWAYS AND CREEKS MAY FLOOD QUICKLY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS.  MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.


LAT...LON 3391  9567 3386  9585 3407  9590 3404  9562

MMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:06 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Jun 12, 3:06 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
305 PM CDT WED JUN 12 1996

FCST PROBLEM IS PRECIP CHCS THRU SHORT TERM PDS. LATEST SATL IMAGERY
INDICATES MCV JUST SOUTH OF OUN...AND ANOTHER SHORT WAVE PUSHING EAST
INTO CNTRL KS. A SMALL AREA OF CONVECTION IS ASSOCIATED WITH CENTER
OF THE MCV...AND ADDITIONAL RW IS DEVELOPING ACRS SOUTH CENTRAL AND
SE OK. SFC BASED CAPES HV REACHED ABV 3000 J/KG ACRS SOUTH CENTRAL
AND SE OK. ANOTHER INSTABILITY AXIS IS LOCATED ACRS EXTREME WRN
OK/ERN TX PNHDL. MAPS DATA INDICATES WK SFC BOUNDARY NEAR A RSL TO
LBB LINE. WL HV HIGHEST 1ST PD POPS ACRS THE NW AND SE PTNS OF
FA...WITH SLIGHT CHC POPS ELSEWHERE.

ONE MORE CHC FOR AFT/EVENING CONVECTION IN NWLY FLOW FOR THU
AND THU NIGHT...BEFORE UPR LVL RIDGE BUILDS FM THE SW. EXTND PDS
APPEAR WARM AND DRY.

FCSTID = 22
OKC   68  89  70  88 /  30  20  20  10
HBR   68  87  69  88 /  30  30  20  10
SPS   67  90  71  91 /  30  30  20   0
GAG   61  87  63  88 /  40  30  30  10
PNC   68  86  69  89 /  20  20  30  10
DUA   69  89  69  89 /  40  20  20  10

.OKC...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jun 12, 4:34 PM CDT, 4 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
425 PM CDT WED JUN 12 1996

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

400 PM     5 E KINGSTON              OK   1.00 INCH DIAMETER HAIL
06/12/96   MARSHALL

409 PM     9 WNW DURANT              OK   60 MPH WIND
06/12/96   BRYAN

419 PM     9 WNW DURANT              OK   1.00 INCH DIAMETER HAIL
06/12/96   BRYAN

FM
Local storm report, Jun 12, 5:52 PM CDT, 2 hours 51 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
555 PM CDT WED JUN 12 1996

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...p
DATE       ....COUNTY LOCATION....

505 PM     MADILL                    OK   1.00 INCH DIAMETER HAIL
06/12/96   MARSHALL

540 PM     ACHILLE                   OK   1.75 INCH DIAMETER HAIL
06/12/96   BRYAN

JS
Local storm report, Jun 12, 7:43 PM CDT, 1 hour before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
745 PM CDT WED JUN 12 1996

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
DATE       ....COUNTY LOCATION....

555 PM     ROBERTA                   OK   0.75 INCH DIAMETER HAIL
06/12/96   BRYAN

JS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:41 PM CDTSevere Thunderstorm WarningOUNTillman49 min
Jun 13, 3:54 PM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward36 min
Jun 13, 4:32 PM CDTSevere Thunderstorm WarningOUNDewey43 min
Jun 13, 4:37 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian38 min
Jun 13, 5:15 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian45 min
Jun 13, 5:57 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Washita63 min

Nearby

Flash Flood Warnings in Oklahoma, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.